MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: sr.Clinical risk advisor.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the sheaths above the blue and yellow hubs of a redo double lumen tpn catheter set were rotating in a circular motion after implantation in the patient's right jugular vein.The device failure was first noticed while blood was being drawn from the line.The device was secured to the patient by occlusive tegaderm dressing covering the exit site.Additionally, the patient was reported to be active.No adverse effects to the patient have been reported.Additional information regarding the event has been requested but is unavailable at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation.It was reported by alberta children`s hospital that the catheter from a redo double lumen tpn catheter set (part number c-tpns-7.0d-65-redo, lot number 9352833) had rotating sheaths on both the blue and yellow lumens.The failure was first noticed while drawing blood work from the line.The catheter was placed in the patient's right jugular on (b)(6) 2019.The device was secured to the patient using occlusive tegaderm dressing to cover the exit site.The patient was also reported to be active.A review of the complaint history, device history record (dhr), instructions for use (ifu) and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that there are sufficient inspection activities in place to identify and prevent this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot (9352833) and the related catheter component lot revealed no recorded non-conformances.A database search found four additional complaints related to the reported device lot of which were all reported for the same failure mode by the same customer.Based on this information, cook has concluded that this device was manufactured to specifications and that there is no evidence suggesting non-conforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu for the redo double lumen tpn catheter set includes the following in the precautions: silicone catheters are not designed for power injection.Catheter rupture may occur.Use of a 10ml syringe or larger will reduce the risk of catheter rupture.The following suggested catheter maintenance is also provided if catheter is not to be used immediately, its lumen should be maintained by continuous saline or heparinized saline drip or locked with heparinized saline solution.Normal saline lock is permissible if utilizing the clc2000 injection cap.Catheter heparinization should be determined by institutional protocol and clinical judgement.Heparin concentrations of 10 units/ml to 100 units/ml have been reported adequate to maintain lumen patency.Catheter lock should be reestablished after every use or at least every 24 hours if unused.Before using catheter lumen already locked with heparin, lumen should be flushed with twice the indicated lumen volume using normal saline.Lumen should be flushed with normal saline between administration of different infusates.After use, lumen should again be flushed with twice the indicated lumen volume using normal saline before reestablishing heparin or saline lock.Strict aseptic technique must be adhered to while using and maintaining catheter.¿ based on the information provided, no product returned, and the results of the investigation, a definitive root cause was not able to be established.Previous investigations into this device family concluded that this product line meets specifications, but that separation and leakage are known inherent risks of using this device.The properties of silicone may result in lower material strength when compared to catheters constructed of other stronger material (e.G.Polyurethane).This lower strength leads to the potential risk of more catheter separations/leakages due to a variety of causes.The benefits of the catheter constructed of silicone include softer feel for greater patient comfort, longer-term biocompatibility, ability to repair outside the body, and is less thrombogenic than polyethylene or pvc.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9757837
Report Number1820334-2020-00474
Device Sequence Number18972628
Product Code FOZ
UDI-Device Identifier00827002079021
UDI-Public(01)00827002079021(17)211213(10)9352833
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/13/2021
Device Model NumberN/A
Device Catalogue NumberC-TPNS-7.0D-65-REDO
Device Lot Number9352833
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer05/22/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1